MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 2.5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tachycardia (2095); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 11/29/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The date of patient death is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The user facility reported a patient in acute myocardial infarction/cardiogenic shock was on an impella 2.5 for mechanical circulatory support.During support, the patient was bleeding around the foley and from the mouth.Pt occasionally have runs of vt with coughing , doctor repositioned.A gastrointestinal bleed was also identified.Heparin was discontinued.Additional information noted the patient was made a do not resuscitate, care was withdrawn, and the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.
 
Additional Manufacturer Narrative
This complaint has been identified as part of a retrospective review.Due to the limited clinical information and lack of available data/product the root cause of this investigation is not determined.Corrected information in sections a5, b2, b7, e1, g1, h1, and h2.

Brand Name
IMPELLA 2.5
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20734185
Report Number1220648-2024-23615
Device Sequence Number21070205
Product Code OZD
UDI-Device Identifier00813502011081
UDI-Public(01)00813502011081(10)2022039181(17)221130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberIMPELLA 2.5
Device Catalogue Number005042
Device Lot Number2022039181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American